Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Frightened of hair loss--but desparate whitmore

Posted by yxibow on August 20, 2009, at 18:58:32

In reply to Frightened of hair loss--but desparate, posted by whitmore on August 20, 2009, at 18:07:17

> I have BDD(essentially untreated),severe anxiety, and insomnia which may be unrelated, since even when medicated, I can never sleep. Anyway, symptoms are out of control at the moment. When I see my pdoc I'm going her to ask to augment the low-dose AD with an anti-epileptic. But I'm TERRIFIED of the hair loss(BDD of course). Are there any that are less likely to have this effect than others


Well -- considering there are what, quite over a dozen+ AEDs including benzodiazepines, its which one is right for YOU.

And this may sound very harsh, but its a choice for you between being not treated and living with what you have or taking the medication and possibly having side effects, including hair loss and maybe having a better life and better functionality.

Its always a choice one faces with any medical treatment -- do the benefits outweigh the risk.

If you are "desperate" -- then I would say, go with polypharmacy to try to get what sounds like a number of comorbid disorders going on at the same time reduced, in my opinion I would say, forget possible hair loss -- heck, I have patchy hair but I (grudgingly, I admit) would have more patches if I could actually get some powerful reduction.

For YOU, that's up to YOU.

And yes, I imagine if you have BDD this will place into effect too -- but you have to choose really between what I know is a rock and a hard place in your mind -- treatment to me sounds better, its your decision.

Has anyone been on them long term and NOT noticed any hair loss? I keep reading about the zinc/selenium supplement route to prevent it, but I really doubt that it works--seems like something the Pdocs say in order that you'll give it a try.


That sounds a bit of a stretch -- "..pdocs say" ?... There has been some minor research I think into zinc and selenium for hair loss. Its relatively harmless in appropriate quantities, that doesn't mean it will do a lot.


BTW, I have been on high dose SSRI, with no more relief than low dose.

That's possible -- dose doesn't say it all, ratcheting to the ceiling doesn't "work" for everyone.

-- take care

-- Jay

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:yxibow thread:913199
URL: http://www.dr-bob.org/babble/20090818/msgs/913205.html